Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Myasthenia Gravis

Cramps

02/29/2008

Question:

I get severe leg and stomach cramps. I have had myasthenia and taking albuterol 2mg tablets for 12 years now. Do you think the albuterol could be causing the cramps?

Answer:

Muscle and abdominal cramps are rare side effects of albuterol. Albuterol is a medication usually used for the treatment of asthma or other lung disease. There are medications that are used for the treatment of myasthenia gravis, such as Mestinon, that can cause abdominal cramps. Another medication can be prescribed to counter act the abdominal cramps caused by Mestinon. If you are taking Mestinon and are experiencing abdominal cramps, you should contact your physician to determine if the Mestinon is the cause of the abdominal cramps and if the medication used to counter act the abdominal cramps would help you.

For more information:

Go to the Myasthenia Gravis health topic, where you can:

Response by:

Catherine  Kernich, MSN, RN, CNP Catherine Kernich, MSN, RN, CNP
Formerly
Case Western Reserve University